MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SYNERGY TORIC II; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS SYNERGY TORIC II; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Discomfort (2330)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye).Patient believed she was going to have 20/20 vision after having the surgery and not have to use glasses however, patient cannot see far away.Since the surgery, the patient¿s vision has not getting better.During a post-op appointment, the patient was told by her doctor that since she (the patient) had lasik surgery 6-7 years ago, that the cataract surgery results may not be as good.Patient is not happy she paid a lot to have this model iol implanted & will talk with her doctor about this.Patient has an appointment for a second opinion from a different doctor.The lens is not available for return as it remains implanted.Additional was information was received stating the iol was explanted due to visual complaints of distance and halo/glare.Another johnson & johnson lens was implanted as a replacement (different model iol with a different diopter size, dib00 20.0 diopter).A 2.7mm microkeratome blade was used to make temporal main incision for explant.The original incision was 2.4mm.No sutures were used and no vitrectomy was performed.There was no patient post-explant injury.The lens is not being returned as it was discarded.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: patient weight and ethnicity: unknown as information was asked but not provided.It was indicated that the iol is not being returned for evaluation as it was discarded therefore, a visual analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYNERGY TORIC II
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13166197
Report Number3012236936-2022-00033
Device Sequence Number14894544
Product Code MFK
UDI-Device Identifier05050474751286
UDI-Public(01)05050474751286(17)240914
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite